MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve (id 823162) was implanted on (b)(6) 2024.Two weeks after the procedure, the hydrocephalus of the patient didn't improve and the physician suspected that the valve was blocked.Therefore, on (b)(6) 2024, the physician conducted a procedure to retrieve the valve.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot 6366261 conformed to the specifications when released to stock.Failure analysis - the position of the cam when the valve was received was at setting 30 mmh2o.The valve was visually inspected; no defect was noted.The valve passed the test for programming, occlusion, leak, reflux and siphon guard.The valve was then pressure tested and failed.The valve was dismantled and examined under microscope at appropriate magnification: biological debris was noted on the housing, the motor and the ball.Root cause analysis - the root cause for the shunt dysfunction issues is due to biological debris and protein build up interfering with the valve.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21067491
Report Number3013886523-2024-00401
Device Sequence Number15553357
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)270430(10)6366261
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823162
Device Lot Number6366261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale
Patient Weight21 KG
Patient EthnicityNon Hispanic
Patient RaceAsian